Capgras-like visual decomposition in Lewy body dementia with therapeutic response to donepezil
Year: 2014
Type: article
Study design: Case Report
Abstract: Defects in visual/spatial cognition, including hallucinations and Capgras syndrome, are common in Lewy body dementia (LBD).1 In Capgras syndrome, a person holds a delusion that a friend, spouse, parent, or other close family member has been replaced by an identical-looking impostor. These visual phenomena frequently induce anxiety and agitation, and the only treatment currently available is neuroleptics. Neuroleptics have severe side effects in LBD as well as a black box warning for increased risk of death and stroke in elderly patients with dementia. We report 2 cases of LBD where visual phenomena including Capgras-like syndrome responded favorably to the use of a cholinesterase inhibitor.
Source: Neurology Clinical Practice
Institution: University at Buffalo, State University of New York
Language: English
Subfield: Neurology
Field: Medicine
Domain: Health Sciences
Open Access status: green
OpenAlex ID: W2142994904
